Aa
Aa
A
A
A
Close
5520965 tn?1506009040

Often feel tired and weary

My cardiologist recently, due to some runs of supraventricular tachycardia, increased my dosage of Atenolol from 25mg a day to 50. This would have been back in September or October of '16.

Since then I have noticed I am tired more often, and I'm sort of assuming here it is due to the slower heart rate I'm experiencing on the increased dose of beta blocker. Also take 2.5mg of Nitro extended release.

I have a few very minor dizzy moments, but nothing too bad or unexpected.

When I first started atenolol at 25mg it took me a couple months or so to adjust, is my body still adjusting to the lower heart rate / blood flow?

As for the aneurysms, I am still on a watchful waiting list, and there hasn't been any significant change in aneurysm size - maybe an increase of .1cm or so. The cardiologist did label my pulmonary aneurysm as moderate to severe.

I'd like to know if I will get more of my energy back - it can sometimes make the work day drag, and as I feel more weary I find it easier to become cranky - not good in my line of work interfacing with customers on the phone all day long.

Thanks for your time,

~Dave
2 Responses
Avatar universal
Being tired can be a side affect of most beta blockers and usually proportianate to the dosage and your condition.  If your not tired now they'll give you more until you are.  The theory is that if a little is good more must be better and studies suggest and statistics indicate those on higher doses have fewer ER visits, etc, etc, etc.  If it's making you so tired you become disfunctional and your body is not adjusting to it, let your cardiologist know.  They may try splitting the dose morning/night etc and that may help.  There are also other beta blockers and some with extended release formulations. Each comes with it's own set of potential side affects. From there its up to you (and your doctor) to determine quality of life versus potential benefit. Unfortunately it's trial and error to find what works best for you.  DISCLAIMER:  I am NOT a doctor.  You should only accept medical advise from a licensed practioner.
1 Comments
Hi Bobthom, thank you for your insight.Certainly if this gets out of hand I'll contact my cardiologist. I have a pretty good one these days, very responsive to questions etc even given that she has a very busy schedule. I'll give it more time for adjustment and see where I'm at in 2 months, and go from there.
5520965 tn?1506009040
At this point, I'm just glad I don't drive 18 wheelers for a living any longer, and instead have a desk job in IT industry. Still though I wish I didn't have to feel this tired to keep the risk lower on my aneurysm, or that the surgeons would just cut to the chase (forgive the figure of speech used) and do the surgery so I can be on the way to no longer having to take daily meds like atenolol...
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.